MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00513402
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 standard capacity forceps was used during an endoscopic biopsy procedure performed on (b)(6) 2023.During the procedure, a wire was noticed at the base of the jaws when the nurse was retrieving the biopsy samples outside of the patient.The wire was pulled off the device with non-biopsy forceps.No fragments were reported, and nothing detached inside the patient.It is unknown where the wire came from and if it is a component of the device.At this point, the biopsy portion was already completed, and the procedure was completed successfully.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of foreign material present in the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2: the content in block d5 (operator of device) has been corrected.Block h6: imdrf device code a180104 captures the reportable event of foreign material present in the device.Block h10: the radial jaw 4 device was not returned; however, a piece of metal was returned for analysis.A media inspection of the photo provided by the customer also showed a piece of metal.With all the available information, boston scientific confirmed the reported clinical observations.The most probable root cause is likely a deficiency within the manufacturing process.An investigation to address this problem is in progress.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17886103
Report Number3005099803-2023-05350
Device Sequence Number6976377
Product Code FCL
UDI-Device Identifier08714729778028
UDI-Public08714729778028
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model NumberM00513402
Device Catalogue Number51475
Device Lot Number0031547446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown